Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 2, NWS Corpus Christi, TX

May 23, 2014Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at May 23, 2014, 5:44 AM CDT for Webb County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2014, 5:44 AM CDT (10:44 UTC)
Expired
May 23, 2014, 7:45 AM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 201 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2014-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2014-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

199 
WGUS54 KCRP 231044
FFWCRP
TXC479-231245-
/O.NEW.KCRP.FF.W.0002.140523T1044Z-140523T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
544 AM CDT FRI MAY 23 2014

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL WEBB COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 745 AM CDT

* AT 537 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED 1 TO 3 INCHES.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO         
  OCCUR. CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...   
  LAREDO AND THE SURROUNDING COMMUNITIES.

 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

&&

LAT...LON 2739 9950 2746 9951 2749 9949 2750 9954
      2757 9953 2760 9955 2760 9959 2763 9961
      2762 9966 2765 9967 2765 9970 2773 9968
      2771 9926 2738 9927

$$

LK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 23, 4:15 AM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, May 23, 4:15 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
415 AM CDT FRI MAY 23 2014

.SHORT TERM (TODAY THROUGH TOMORROW)...SHOWERS AND THUNDERSTORMS
COMING OUT OF MEXICO WILL CONTINUE MOVING EAST INTO THE RIO GRANDE
PLAINS AND WESTERN BRUSH COUNTRY EARLY THIS MORNING. HIGH-RES
MODELS CONTINUE TO INDICATE THAT THIS ACTIVITY WILL DIMINISH AS IT
TRACKS FURTHER EAST THIS MORNING. UPPER LVL LOW LOCATED OVER SE
CALIFORNIA WILL SLOWLY MOVE EAST OVER THE FOUR CORNERS REGION
THROUGH THE PERIOD. MOISTURE AXIS WILL REMAIN OVER THE FAR WESTERN
ZONES...WITH PWAT VALUES OF 1.8 INCHES OR MORE...AND DRIER AIR IN
THE EASTERN ZONES. THIS AFTERNOON THROUGH SATURDAY CONDITIONS WILL
REMAIN FAVORABLE FOR ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS TO REDEVELOP ACROSS THE RIO GRANDE PLAINS AND BRUSH
COUNTRY. TEMPERATURES WILL CONTINUE TO BE NEAR NORMAL THROUGH THE
PERIOD. LIGHT TO MODERATE ONSHORE FLOW WILL ALSO PERSIST FOR THE
TIME.

&&

.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...MODELS IN AGREEMENT
THE MID AND UPPER LEVEL LOW ACROSS THE DESERT SOUTHWEST WILL MOVE
SLOWLY EAST THROUGH NEW MEXICO AND INTO THE PANHANDLE ON MONDAY.
THE BETTER MOISTURE AXIS ON SATURDAY NIGHT THROUGH SUNDAY NIGHT
REMAINS OUT ACROSS THE WESTERN BRUSH COUNTRY AND RIO GRANDE. FORCING
IS LIMITED DURING THIS TIME SO HAVE KEPT POPS AT 20 PERCENT ACROSS
THE REGION DURING THIS TIME. EVENTUALLY THE AXIS OF THE HIGHER
MOISTURE DOES MOVE EAST INTO CENTRAL AND EASTERN AREAS MONDAY
THROUGH MONDAY NIGHT...AT THE SAME TIME A MID LEVEL SHORTWAVE IN THE
SOUTHWEST FLOW ALOFT MOVES ACROSS SOUTH TEXAS. THIS COULD LEAD TO
SCATTERED SHOWERS AND THUNDERSTORMS MEMORIAL DAY ACROSS INLAND
AREAS...LIFTING NORTHEAST MONDAY NIGHT INTO TUESDAY MORNING.

MODELS THEN DIVERGE WITH LATITUDE OF THE MID AND UPPER LEVEL LOW AS
IT MOVES EAST. THE DETERMINISTIC GFS SOLUTION MOVES THE LOW FROM
OKLAHOMA SOUTHEAST THROUGH EAST TEXAS INTO LOUISIANA TUESDAY THROUGH
THURSDAY...WHILE THE DETERMINISTIC ECMWF AND CANADIAN FARTHER NORTH
ACROSS OKLAHOMA AND ARKANSAS DURING THIS TIME. GFS ENSEMBLE MEAN
FARTHER NORTH THAN DETERMINISTIC RUN...CLOSER TO ECMWF SOLUTION.
HAVE THEREFORE KEPT FORECAST DRY WEDNESDAY AND THURSDAY WITH WARMING
TREND TUESDAY THROUGH THURSDAY. SHOULD A FARTHER SOUTH SOLUTION
VERIFY...THEN THERE MAY BE AN OPPORTUNITY FOR ISOLATED SHOWERS AND
STORMS WEDNESDAY AND THURSDAY...IN THE NORTHWEST FLOW ALOFT...
IMPACTING THE NORTH AND NORTHEAST AREAS OF THE CWA.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    85  72  87  72  88  /  10  10  10  10  10
VICTORIA          87  69  89  70  88  /  10  10  10  10  10
LAREDO            92  76  93  74  93  /  60  20  20  20  20
ALICE             88  70  88  72  89  /  20  20  20  10  20
ROCKPORT          84  73  84  74  85  /  10  10  10  10  10
COTULLA           88  70  88  71  91  /  60  20  20  20  20
KINGSVILLE        87  71  88  72  89  /  10  10  10  10  10
NAVY CORPUS       84  74  84  74  85  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

LK/84...SHORT TERM
JR/76...LONG TERM
Hazardous weather outlook, May 23, 4:43 AM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
443 AM CDT FRI MAY 23 2014

GMZ230-235-250-255-270-275-TXZ229>234-239>247-240945-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
443 AM CDT FRI MAY 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT ACROSS
PORTIONS OF THE BRUSH COUNTRY AND WESTERN COASTAL PLAINS. HEAVY
DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE
WITH SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED THUNDERSTORMS MAY IMPACT THE WESTERN BRUSH
COUNTRY AND RIO GRANDE PLAINS SATURDAY THROUGH SUNDAY AND ACROSS
MUCH OF SOUTH TEXAS MONDAY AND MONDAY NIGHT. SEVERE STORMS ARE NOT
CURRENTLY ANTICIPATED...ALTHOUGH BRIEF HEAVY DOWNPOURS AND CLOUD TO
GROUND LIGHTNING WILL OCCUR WITH SOME STORMS

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

LK/JR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 4:39 AM CDTAreal Flood AdvisoryCRPWebb51 min

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.